What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 6, 6:11 AM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Jun 6, 6:11 AM EST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Miami FL
711 AM EDT Tue Jun 6 2023
...New AVIATION...
.SHORT TERM...
(Today through Wednesday)
Issued at 120 AM EDT Tue Jun 6 2023
Weak high pressure will briefly set up over the western Atlantic
today resulting in a temporarily shift to a low-lvl E-SErly
regime. This will result in scattered morning showers and storms
near the east coast, with the focus for the afternoon activity
over the Interior and West Coast. Mid-lvl SWrly flow and resultant
deep layer shear remains strong enough to support some isolated
stronger storms mostly focused over the Interior, with gusty
winds and locally heavy rainfall being the main threats. Activity
may propagate somewhat back east late in the afternoon, before
largely waning by this evening.
Overnight into Wednesday, the low-lvl will veer more SWrly as the
high shifts eastward, which will help advect deeper subtropical
moisture (PWATs up to 1.8-2 inches) into the region. Some showers
and storms will be possible late Tuesday night into Wednesday
morning along the leading edge of this moisture plume particularly
over the waters and near-coastal areas. Given the flow regime,
afternoon rain chances will tend to focus over the eastern
Interior and east coast (particularly northern areas) where the
synoptic SWrly flow interacts with the nearly pinned east coast
sea breeze. Although this setup can be favorable for heavy
rainfall and hydro concerns, at this time the deep-layer SWrly
steering flow looks strong enough to move storms off the boundary
at a reasonable pace.
High temperatures today will range from the mid 80s near the east
coast to the upper 80s on the west coast, while temperatures will
warm to around 90 on the east coast on Wednesday as the low-lvl
winds veer.
&&
.LONG TERM...
(Wednesday night through Monday)
Issued at 120 AM EDT Tue Jun 6 2023
The SWrly flow regime which established itself on Wednesday will
persist through the end of the workweek into Saturday as a
frontal zone stalls north of the area. At the mid-lvls the
blocking regime characterized by a high-amplitude east coast
trough and high amplitude central US ridge will maintain itself
to start the extended period, but will generally transition to a
more progressive pattern by the second half of the extended
period.
In terms of sensible weather, the best moisture will be shunted SE
of the area with PWATs over SFL largely in the 1.6-1.8 inch range
(30-40th percentile climatology), while several low-amplitude shortwaves
will impact the area. Consequently expect slightly above climo
PoPs Thursday/Friday (best chances eastern Interior/east coast),
with potentially some drying by Saturday as heights begin to rise
ahead of a building SE US ridge. Not high confidence in overall
pattern evolution beyond Saturday, so climo PoPs seem appropriate
at this juncture.
Not surprisingly given the long-stretch of prevailing W-SW flow
temperatures will be warm through the period with highs mostly in
the low 90s apart from the immediate coast. Peak heat indices
will approach and potentially by the end of the period exceed 100
degrees, and unfortunately (as is typical by this time of year) no
relief is in sight.
&&
.AVIATION...
(12Z TAFS)
Issued at 710 AM EDT Tue Jun 6 2023
SCT showers and thunderstorms today will result in brief flight
restrictions and erratic winds. Outside of thunderstorms, easterly
winds around 10 kts expected with an afternoon Gulf breeze
developing at APF.
&&
.MARINE...
Issued at 120 AM EDT Tue Jun 6 2023
Seas will gradually subside today over the Atlantic waters as
high pressure builds in over the western Atlantic, with generally
benign marine conditions prevailing mid-late week. Scattered
thunderstorms remain possible each day this week which may result
in locally hazardous winds and seas.
&&
.BEACHES...
Issued at 120 AM EDT Tue Jun 6 2023
Lingering northerly swell and onshore flow will result in a high
risk of rip currents for the Palm Beach and Broward county beaches
today, with an elevated risk potentially continuing into the mid-
week period.
In addition, minor coastal flooding will continue to be possible
around periods of high tide the next day or two as astronomical
tides remain elevated in the wake of the full moon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 86 76 89 76 / 70 40 70 50
West Kendall 87 73 90 73 / 70 30 70 50
Opa-Locka 86 74 90 74 / 70 40 70 50
Homestead 86 74 88 73 / 70 20 70 60
Fort Lauderdale 85 75 88 75 / 60 40 70 50
N Ft Lauderdale 86 75 89 75 / 60 40 80 50
Pembroke Pines 86 74 90 74 / 60 40 70 50
West Palm Beach 86 73 90 73 / 40 30 80 40
Boca Raton 87 74 91 73 / 50 30 80 50
Naples 89 75 88 76 / 70 50 60 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through this evening for FLZ168-172.
AM...None.
GM...None.
&&
SHORT TERM...Carr
LONG TERM....Carr
AVIATION...CMF
Hazardous weather outlook, Jun 6, 2:42 AM EST, 5 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
342 AM EDT Tue Jun 6 2023
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
070745-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
342 AM EDT Tue Jun 6 2023
...Scattered Strong Thunderstorms Possible Today...
...Minor Coastal Flooding Possible Along East Coast...
...High Risk of Rip Currents Palm Beach and Broward Counties...
This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.
.DAY ONE...Today and tonight.
Thunderstorms: Scattered thunderstorms are possible today, bringing
threats of gusty winds, frequent lightning strikes, and heavy
rainfall.
Coastal Flooding: Minor coastal flooding is possible today along the
east coast, particularly around this evening's high tide.
Rip Currents: There will be a high risk of rip currents over the
beaches of Broward and Palm Beach counties today. A moderate risk of
rip currents is expected over Miami-Dade county beaches.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Scattered showers and thunderstorms remain possible each day this
upcoming week. A few storms could be strong on Wednesday resulting in
the potential for strong winds, and potentially localized flooding.
An elevated risk of rip currents may linger on the east coast beaches
on Wednesday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Jun 6, 6:58 AM EST, 48 minutes before
Special Weather Statement
National Weather Service Miami FL
758 AM EDT Tue Jun 6 2023
FLZ074-173-061230-
Metropolitan Miami Dade FL-Coastal Miami Dade County FL-
758 AM EDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of northern Miami-Dade
County through 830 AM EDT...
At 758 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Coconut Grove, or over Miami, moving
northeast at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Miami, Hialeah, Miami Beach, Coral Gables, Key Biscayne, South Miami,
Surfside, Virginia Key, North Miami, Opa-Locka, Miami Springs, Miami
Shores, North Bay Village, West Miami, El Portal, Gladeview, Port Of
Miami, University Of Miami, Downtown Miami and Coconut Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2563 8019 2572 8033 2592 8022 2583 8005
TIME...MOT...LOC 1158Z 210DEG 19KT 2575 8023
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
FisherLocal storm report, Jun 6, 7:35 AM EST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
835 AM EDT Tue Jun 6 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0823 AM Tstm Wnd Gst 3 E Liberty City 25.82N 80.18W
06/06/2023 M57 MPH AMZ630 FL Mesonet
A thunderstorm produced a wind gust of 57
mph at Mesonet station XMSP in Morningside
Park.
&&
CWCSpecial weather statement, Jun 6, 7:39 AM EST, 7 minutes before
Special Weather Statement
National Weather Service Miami FL
839 AM EDT Tue Jun 6 2023
FLZ072-074-172-173-061300-
Coastal Broward County FL-Metropolitan Miami Dade FL-
Metro Broward County FL-Coastal Miami Dade County FL-
839 AM EDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of northern Miami-Dade
and southern Broward Counties through 900 AM EDT...
At 839 AM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Sunny Isles Beach, or near Hallandale,
moving northeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hollywood, Miramar, Hallandale, Miami Gardens, North Miami, North
Miami Beach, Aventura, Dania Beach, Sunny Isles Beach, West Park,
Ravenswood Estates, Oak Point, Estates Of Fort Lauderdale, Hard Rock
Stadium, Ojus, Golden Glades, Chambers Estates, Fort Lauderdale -
Hollywood International Airport, Pembroke Park and Golden Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2591 8012 2592 8025 2607 8019 2606 8010
TIME...MOT...LOC 1239Z 216DEG 28KT 2594 8012
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Fisher